Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 246, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 8, 2019, 6:28 PM CDT for Finney County, Kearny County, Scott County, Kansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 8, 2019, 7:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Finney County, KS, Kearny County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 116 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:40 PM CDT | HAIL 0.88 | 9 N Lakin, KS | |
| Jul 8, 7:10 PM CDT | HAIL 1 | 11 N Deerfield, KS | |
| Jul 8, 7:15 PM CDT | HAIL 1 | 8 N Deerfield, KS | SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WUUS53 KDDC 082328
SVRDDC
KSC055-093-171-090030-
/O.NEW.KDDC.SV.W.0246.190708T2328Z-190709T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
628 PM CDT Mon Jul 8 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Kearny County in southwestern Kansas...
Northwestern Finney County in southwestern Kansas...
Southwestern Scott County in west central Kansas...
* Until 730 PM CDT.
* At 628 PM CDT, a severe thunderstorm was located 12 miles north of
Lakin, moving east at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lakin and Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3819 10138 3833 10092 3804 10096 3784 10122
3803 10145
TIME...MOT...LOC 2328Z 290DEG 9KT 3812 10132
HAIL...1.75IN
WIND...60MPH
$$
FINCH6 follow-up statements
193
WWUS53 KDDC 082337
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
637 PM CDT Mon Jul 8 2019
KSC055-093-171-090030-
/O.CON.KDDC.SV.W.0246.000000T0000Z-190709T0030Z/
Kearny KS-Finney KS-Scott KS-
637 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN KEARNY...NORTHWESTERN FINNEY AND SOUTH CENTRAL SCOTT
COUNTIES...
At 637 PM CDT, a severe thunderstorm was located 11 miles north of
Lakin, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lakin and Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 10134 3831 10095 3804 10096 3784 10122
3803 10141
TIME...MOT...LOC 2337Z 287DEG 16KT 3810 10129
HAIL...1.50IN
WIND...60MPH
$$
FINCH760
WWUS53 KDDC 082343
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
643 PM CDT Mon Jul 8 2019
KSC171-082353-
/O.CAN.KDDC.SV.W.0246.000000T0000Z-190709T0030Z/
Scott KS-
643 PM CDT Mon Jul 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SCOTT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3812 10131 3826 10097 3804 10096 3789 10122
3803 10137
TIME...MOT...LOC 2343Z 287DEG 16KT 3809 10126
$$
KSC055-093-090030-
/O.CON.KDDC.SV.W.0246.000000T0000Z-190709T0030Z/
Kearny KS-Finney KS-
643 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN KEARNY AND NORTHWESTERN FINNEY COUNTIES...
At 643 PM CDT, a severe thunderstorm was located 10 miles northwest
of Deerfield, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lakin and Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3812 10131 3826 10097 3804 10096 3789 10122
3803 10137
TIME...MOT...LOC 2343Z 287DEG 16KT 3809 10126
HAIL...1.75IN
WIND...60MPH
$$
FINCH121
WWUS53 KDDC 082346
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
646 PM CDT Mon Jul 8 2019
KSC055-093-090030-
/O.CON.KDDC.SV.W.0246.000000T0000Z-190709T0030Z/
Kearny KS-Finney KS-
646 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN KEARNY AND NORTHWESTERN FINNEY COUNTIES...
At 646 PM CDT, a severe thunderstorm was located 9 miles northwest of
Deerfield, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Deerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3812 10131 3826 10097 3804 10096 3793 10121
3803 10131
TIME...MOT...LOC 2346Z 272DEG 17KT 3809 10125
HAIL...1.75IN
WIND...60MPH
$$
FINCH849
WWUS53 KDDC 082349
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
649 PM CDT Mon Jul 8 2019
KSC055-093-090030-
/O.CON.KDDC.SV.W.0246.000000T0000Z-190709T0030Z/
Kearny KS-Finney KS-
649 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN KEARNY AND NORTHWESTERN FINNEY COUNTIES...
At 649 PM CDT, a severe thunderstorm was located 9 miles northwest of
Deerfield, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Kearny and northwestern Finney Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3812 10127 3826 10097 3804 10096 3798 10119
3803 10127
TIME...MOT...LOC 2349Z 268DEG 15KT 3810 10123
HAIL...1.75IN
WIND...60MPH
$$
FINCH977
WWUS53 KDDC 082356
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
656 PM CDT Mon Jul 8 2019
KSC055-093-090030-
/O.CON.KDDC.SV.W.0246.000000T0000Z-190709T0030Z/
Kearny KS-Finney KS-
656 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN KEARNY AND NORTHWESTERN FINNEY COUNTIES...
At 656 PM CDT, a severe thunderstorm was located 9 miles north of
Deerfield, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Kearny and northwestern Finney Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3813 10124 3826 10097 3804 10096 3801 10118
3805 10123
TIME...MOT...LOC 2356Z 256DEG 18KT 3812 10117
HAIL...1.75IN
WIND...60MPH
$$
FINCH941
WWUS53 KDDC 090004
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
704 PM CDT Mon Jul 8 2019
KSC055-093-090030-
/O.CON.KDDC.SV.W.0246.000000T0000Z-190709T0030Z/
Kearny KS-Finney KS-
704 PM CDT Mon Jul 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL KEARNY AND NORTHWESTERN FINNEY COUNTIES...
At 704 PM CDT, a severe thunderstorm was located 10 miles north of
Deerfield, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Kearny and northwestern Finney Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 10119 3826 10097 3804 10096 3802 10116
3805 10119
TIME...MOT...LOC 0004Z 256DEG 18KT 3813 10112
HAIL...1.25IN
WIND...60MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:36 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 8, 1:36 PM CDT, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 136 PM CDT Mon Jul 8 2019 ...Updated short and long term sections... .SHORT TERM...(This evening through Tuesday) Issued at 135 PM CDT Mon Jul 8 2019 An isolated thunderstorms will be possible late this afternoon during peak heating across southwest Kansas with a better chance of thunderstorms along a warm front moving into central Kansas. Any storms that do form do not look to become severe, but frequent lightning will be a possibility. The best chance of thunderstorms will be along the I-70 corridor around midnight when a MCS moves through the area. Strong winds over 60 mph will be the main concern with these storms. The remainder of the overnight through tomorrow looks quiet with skies becoming mostly clear by sunrise tomorrow. Winds will generally be from the southeast through tonight becoming light and variable tomorrow morning. As for temperatures, lows tonight look to range from the low 60s across west central Kansas to low 70s across south central Kansas. Highs tomorrow are expected to reach into the low to mid 90s. .LONG TERM...(Tuesday night through Monday) Issued at 135 PM CDT Mon Jul 8 2019 A summer like weather pattern emerges through the long term period as an upper level high builds over the Central and Southern Rockies. However, a stray thunderstorm or two can not be ruled out during peak heating into the early evening hours each day. Temperatures through the long term look to range form the upper 80s to upper 90s for highs and 60s to around 70 degrees for lows. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1219 PM CDT Mon Jul 8 2019 VFR conditions will prevail this afternoon into this evening with a few mid level clouds. This will continue into the overnight period with the exception of around the HYS terminal where a line of thunderstorms are expected to move through after 03Z. This will bring periods of MVFR to IFR conditions. Winds will generally be form the southeast through the overnight period. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 68 94 68 / 20 20 0 0 GCK 85 64 93 64 / 20 20 0 0 EHA 90 65 96 64 / 20 20 0 0 LBL 88 68 95 64 / 20 20 0 0 HYS 87 62 92 68 / 30 70 10 10 P28 89 72 95 71 / 20 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jul 8, 3:04 AM CDT, 15 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 304 AM CDT Mon Jul 8 2019 KSZ030-031-043>046-061>066-074>081-084>090-090815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 304 AM CDT Mon Jul 8 2019 /204 AM MDT Mon Jul 8 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A risk of strong to severe storms exists mainly for tonight for areas along the I-70 corridor with the main threat of thunderstorm winds of 60 mph or greater and heavy rain. Elsewhere isolated storms could develop further south along the highway 83 corridor although this environment is not as favorable for development. If storms do develop, strong winds and heavy rain will also be the threat. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Elevated risk * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- High temperatures in the mid to upper 90s will be the case for the end of the workweek into the weekend. Days 2-7 Hazards ---------------- * Tuesday - Excessive heat: Elevated risk * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk - Excessive heat: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jul 8, 3:13 PM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Dodge City KS 313 PM CDT Mon Jul 8 2019 KSZ061-062-082100- Kearny KS-Hamilton KS- 313 PM CDT Mon Jul 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND NORTHWESTERN KEARNY COUNTIES UNTIL 400 PM CDT/300 PM MDT/... At 313 PM CDT/213 PM MDT/, Doppler radar was tracking a strong thunderstorm 7 miles north of Syracuse, moving north at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Syracuse. LAT...LON 3826 10141 3798 10156 3796 10193 3826 10196 TIME...MOT...LOC 2013Z 185DEG 24KT 3810 10177 FINCH
Special weather statement, Jul 8, 4:06 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 PM CDT Mon Jul 8 2019
KSZ061-062-082200-
Kearny KS-Hamilton KS-
406 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HAMILTON AND
NORTHWESTERN KEARNY COUNTIES UNTIL 500 PM CDT/400 PM MDT/...
At 406 PM CDT/306 PM MDT/, Doppler radar was tracking a strong
thunderstorm 13 miles north of Syracuse, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Syracuse.
LAT...LON 3815 10204 3826 10195 3826 10123 3791 10165
3809 10205
TIME...MOT...LOC 2106Z 208DEG 16KT 3818 10178
FINCHSpecial weather statement, Jul 8, 5:23 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Dodge City KS
523 PM CDT Mon Jul 8 2019
KSZ061-062-082300-
Kearny KS-Hamilton KS-
523 PM CDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...NORTHERN
KEARNY AND WESTERN FINNEY COUNTIES UNTIL 600 PM CDT/500 PM MDT/...
At 523 PM CDT/423 PM MDT/, Doppler radar was tracking a strong
thunderstorm 18 miles north of Kendall, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Hamilton, northern Kearny and western Finney Counties.
LAT...LON 3826 10171 3826 10113 3804 10110 3800 10179
3822 10182
TIME...MOT...LOC 2223Z 249DEG 17KT 3820 10150
FINCHLocal storm report, Jul 8, 6:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
605 PM CDT MON JUL 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 13 NW LAKIN 38.09N 101.40W
07/08/2019 M1.75 INCH KEARNY KS PUBLIC
&&
RBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:54 PM CDT | Areal Flood Advisory | DDC | Haskell, Seward | 3 hr |
| Jul 7, 10:58 PM CDT | Special Weather Statement | DDC | Meade | 47 min |
| Jul 7, 11:41 PM CDT | Special Weather Statement | DDC | Ford | 49 min |
| Jul 8, 12:10 AM CDT | Special Weather Statement | DDC | Ford | 50 min |
| Jul 8, 3:13 PM CDT | Special Weather Statement | DDC | Hamilton | 47 min |
| Jul 8, 4:06 PM CDT | Special Weather Statement | DDC | Hamilton | 54 min |
| Jul 8, 4:22 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 53 min |
| Jul 8, 5:23 PM CDT | Special Weather Statement | DDC | Kearny | 37 min |
| Jul 8, 5:29 PM CDT | Areal Flood Advisory | DDC | Hamilton, Kearny | 3 hr |
| Jul 8, 5:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.